Open Access
December, 1965 On a Theorem of Hoel and Levine on Extrapolation Designs
J. Kiefer, J. Wolfowitz
Ann. Math. Statist. 36(6): 1627-1655 (December, 1965). DOI: 10.1214/aoms/1177699793


Recent results [5] of Hoel and Levine (1964), which assert that designs on $\lbrack -1, 1\rbrack$ which are optimum for certain polynomial regression extrapolation problems are supported by the "Chebyshev points," are extended to cover other nonpolynomial regression problems involving Chebyshev systems. In addition, the large class of linear parametric functions which are optimally estimated by designs supported by these Chebyshev points is characterized.


Download Citation

J. Kiefer. J. Wolfowitz. "On a Theorem of Hoel and Levine on Extrapolation Designs." Ann. Math. Statist. 36 (6) 1627 - 1655, December, 1965.


Published: December, 1965
First available in Project Euclid: 27 April 2007

zbMATH: 0138.14002
MathSciNet: MR185769
Digital Object Identifier: 10.1214/aoms/1177699793

Rights: Copyright © 1965 Institute of Mathematical Statistics

Vol.36 • No. 6 • December, 1965
Back to Top